PDA

View Full Version : What should I do?



missfearless
06-26-2011, 08:46 AM
Hi all, just wanted to hear your input. I was given an antibiotic to treat Urinary Track Infection which happens to be one of the reasons I have my class 4/5 lupus nephritis. But after researching I found out that people with kidney disease should avoid taking this antibiotic. And it's between taking this antibiotic or another one that will stun my growth. I feel like I'm taking a huge risk of stopping my UTI only to make my lupus nephritis worse. The antibiotic is cefuroxime axetil.

tgal
06-26-2011, 08:55 AM
One of the first things that happens as we begin our journey with Lupus is that we begin to study about all of the medicines that we are given. As we begin to read about them we begin to get scared because there are so many possible side effects of our meds. First I want to tell you try not to stress. If your doctor gave you the prescription, and he is aware of your UTI, then I would go ahead and take it. Remember that when reading about the side effects of meds they must, by law, list EVERY POSSIBLE thing that could happen not just what might happen. If anyone, at any time, ever had a heart attack and they were taking that medicine it must be put on this list of possibles even if the heart attack had nothing to do with the medicine.

If it were me, I would take it. If you are uncomfortable about it then I say call your doctor in the morning and discuss your concerns with him/her.

ritzbit
06-26-2011, 12:18 PM
I get UTI's often. I was literally reading something on here just yesterday about meds that are often given for them that some people with lupus should not take. However, that doesnt mean everyone can't take them. I would ask your doctor to see if they are aware of that and see what they think about it.

People with lupus should be especially careful if they are prescribed sulfa antibiotics. These medications (Bactrim, Gantrisin, Septra) are often prescribed for urinary tract infections and may cause an increase in sun sensitivity and occasionally lower blood counts resulting in disease flares. There are also sulfa diuretics (water pills) such as Dyazide and diabetic drugs containing sulfa such as Aldactone.

http://www.lupus.org/webmodules/webarticlesnet/templates/new_aboutfaq.aspx?articleid=379&zoneid=19

missfearless
06-26-2011, 06:12 PM
Ok thanks Mari. I'll call up and ask.


One of the first things that happens as we begin our journey with Lupus is that we begin to study about all of the medicines that we are given. As we begin to read about them we begin to get scared because there are so many possible side effects of our meds. First I want to tell you try not to stress. If your doctor gave you the prescription, and he is aware of your UTI, then I would go ahead and take it. Remember that when reading about the side effects of meds they must, by law, list EVERY POSSIBLE thing that could happen not just what might happen. If anyone, at any time, ever had a heart attack and they were taking that medicine it must be put on this list of possibles even if the heart attack had nothing to do with the medicine.

If it were me, I would take it. If you are uncomfortable about it then I say call your doctor in the morning and discuss your concerns with him/her.

Peridot20_Gem
06-27-2011, 02:24 PM
Hello missfearless,

I would take the cefuroxime axetil to help you as your doctor would'nt perscribe it unless he/she knew what they was'nt doing...as they can't afford to miss subscribe in your condition.

Terry xxx